Post # 1
So, I’ve been on the pill since last August for well birth control purposes but also because I have terrible periods like bad cramps, vomiting, heavy periods, etc. I just changed pills this month from lo estrin 24 fe to a generic one tri sprintec. Well one of the side effects of all birth control pills it seems is low sex drive. Well I normally before August, had a decent sex drive I mean I wanted it, but it wasn’t like I want it all the time, we’d been having sex for over a year just fyi. Well ever since birth control I honestly could care less if we had sex or not, I literally have no desire to have sex and have no sex drive, i’ll do it and it’ll feel good but i’ll never initate it or want to unless my husband like practically begs or tries to turn me on.
I’m probably going to stay on the pill until I can find something better as neither one of us likes condoms but especially not him, and we haven’t had kids yet but probably will in the next 2ish years once we’re a little more settled. I just wanted to know if anyone else has experienced a lack of a sex drive from using the pill or has any idea on how to increase my sex drive so my husband doesn’t feel like I’m not attracted to him because I never want sex. I have talked to him about it and he understands about the birth control I can still see that he’s frustrated so any advice or tips anyone has I appreciate it.
Post # 3
Why not speak to your OBGYN to see if they can change you to another form of hormonal contraception?
Post # 4
Same thing has happened to me on the Lo estrin Fe 24. I just make it a point to initiate it even if I’m not feeling 100% into it at first. Or I’ll make it a point to wear some lingerie so it sort of helps get things in the right mood. But definitly talk to your OBGYN or whoever prescribes it to you. Other pills mess with my migraines so I’d rather have less of a sex drive than crazy migraines.
Post # 5
@luv2shop08: I was on the exact same pill and forgot I had a vagina or my ex had a penis for that matter. I also barely menstruated while taking Loestrin. I took Orthotricyclen before Loestrin, 15 years ago, and still had a sex drive but gained weight while on it. My guess was absence of ovulation was causing lack of sex drive. I don’t know why one decreased my sex drive, while the other pill did not.
I’d discuss other pill options with your doctor. I recently read somewhere, I can’t recall where, that if the IUD isn’t placed correctly it can cause a ruptured uterus. It scared me out of ever getting one. I know two people who used Depo-Provera. It took one of them 3 years to get preggers after getting off of it and the other one still hasn’t conceived since she got off of it 3 years ago.
Post # 6
@luv2shop08: I’ve been in this boat. I was on Sprintec as well and lost my sex drive. Then, I went on NuvaRing and it was better, but not perfect. THEN, my company changed health insurance plans and no longered covered NuvaRing, so I am now on Loestrin/120 and I basically have lost my mind along with my sex drive.
I can’t lose weight, I can’t stop eating, I feel constantly bloated.
I’ve finally decided to look into non-hormonal birth control methods and stumbled on this: http://www.amazon.com/VE-Valley-Electronics-GmbH-Germany-LCF1001/dp/B000NOKX4Q/ref=sr_1_1?ie=UTF8&qid=1341971099&sr=8-1&keywords=ladycomp
Since I’m getting married, I thought it’s as good a time as any to try this out. Mine should be getting here soon… I’ll let you know how it goes!
Post # 7
The same thing happened to me years ago. I was on ortho tri cyclen and had horrible nausea as a side effect. So when ortho tri cyclen low same out I switched to the lower does and had immediate decrease in sex drive. Keep in mind I was 17 when I made this switch so I should have been a little horn dog lol but nothing got me going any more. I also started spotting on it so it clearly wasn’t working for m because not enough progesterone. I am on the nuva ring now. Still low dose but somehow I have regained my sex drive. I will say though that it took me almost a full year to really regain the drive completely. I called this period of my life estrogen withdrawel and it was miserable. It just takes time. I thought it was just me because I had really fucked with my hormones during a crucial time in my adolescence. I was prescribed ortho at age 12 for acne ad didn’t switch until I was 17 so it was like being high on estrogen for years and then taking it away. Glad to know I am not crazy and there are others like me.
My tip would be to pick up some natural/herbal libido boosting supplements from a store like whole foods. It will not negatively effect the bc you are on but will make you feel a little more normal until your body makes it’s own adjustment. I know your frustration. The switch is like night and day and you don’t even feel like yourself. Hang in there.
Post # 8
@luv2shop08: i had the exact same thing on depo!! I had zero sex drive, and i’d end up doing it for my fi’s sake…and id enjoy it, but i had no interest in initiating it. It was like if i never have sex again…meh, so what. Took me a little while to get it out of my system and i feel so much better – i forgot how good it is to actually feel desire, and to want sex. Fi is much happier too…we didnt really talk about it but he could tell i wasnt quite as enthusiastic as before
but anyway different hormones affect different women differently! honestly i think your doctor can help you find the best one. we’re just using condoms until our wedding next march, but ive heard great things about the nuva ring
Post # 9
I seem to either spot or break out HORRIFICALLY on BC.
Or both. That’s always fun.
It’s kind of hard to tell what my sex drive is when those things are going on. Seriously.
I’m sorry you’re having a hard time. Keep at it! Maybe buy a new toy? Or watch things that normally get you steamy? Ask him to do things that turn you on specifically?
Post # 10
I actually can’t take ANYTHING except ortho-cyclen or I have no drive. Since my insurance wants to give me the generic (which I can’t take, I know it is sort of the same but… it kills the drive) I have to go to planned parenthood to get the good stuff.
The monophasic pills have been better for me in that regard.
Post # 11
I’ve noticed that mine is lower since I started taking a different generic (as opposed to the first generic) of Estrostep FE. On the first generic, I was exercising more and lost weight. Since I started the new generic last year, I’ve gained almost 15 lbs and my boobs are HUGE (from 32C to 32DD).
But, I honestly don’t know if the lower sex drive is the BC, since my life has been SUPER stressful for a couple months. Hopefully that is all it is, not the pill, because like you, I mainly take it to get rid of horrendous cramps and avoid condoms.
Post # 12
All hormonal birth control does this to me. I have had mirena now for 2 years and my sex drive never returned to normal like my doc said it would. I am going to get it removed next week. We are just going to use ith spermicide.
Post # 13
Same thing happened to me and I ended up stopping hormonal BC and switching to charting. We just started TTC, but successfully avoided pregnancy for a full year while charting. My sex drive went waaaay up! Darling Husband practically had to use a crowbar to get me off of him lol.
Post # 14
- Wedding: March 2012 - Pelican Grand Beach Resort
I had to give up on hormonal birth control after years of trying a different type of pill every 6 months. No sex drive was the main problem, though I didn’t really like the emotions or weight gain either. Sure did make sure I didn’t get pregnant though!
Post # 15
- Wedding: September 2015 - Roseland Cottage Woodstock CT
I had the same problem while on estrostep for several years. In the beginning it was fine and then after 3 years my sex drive took a nose dive. I went off hormonal birth control and opted for condoms. This has recently been replaced with the VCF spermicide strips.
When I was on birth control I had no drive. When I went off the pill and switched to condoms I got better but sex didn’t feel as good. Now with the VCF strips I feel nearly back to normal.
My bf begged me for sex, went nuts and bought all kinds of crazy toys, showed me all this porn which made it even worse because the more he pushed the more I didn’t want it. Sometimes I felt like I was dealing with a 14 y/o boy. After that I just kind of mentally separated myself from his attempts and tried to focus on me and what turns me on and what I want out of an intimate encounter.
He wants sex 1x a day minium, preferably 2x or even 3 when he is really in the mood. Over time he has backed off and since then I have been initating, especially around the time I am ovulating.
My bf and I are getting older, and in the early years of our relationship sex seemed just physical, mechanical, whatever. I like plain vanilla sex he wants all kinds of crazy stuff. I don’t feel like that satisfies me much anymore and we’ve learnt to be a little more emotionally bonded during sex and come to a compromise as to where we set the boundaries with our sexual activity which helped me a lot.
I agree with previous posters talk to your OB/GYN to see if there is anything the doctor can do to correct the effects of the hormonal contraception, maybe give the VCF film a try, and talk to your husband and ask him to back off if he is hounding you. Let him give you a chance to initiate. Maybe try to explore what turns you on without him there.
Post # 16
@newname_99: depo was probably the worst desicion of my life. I gained 20lbs on it and had little-no sex drive. bcp is better, for sure. I had a low sex drive anyway so I haven’t noticed a change.
hope your body adjusts!